Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
170 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Varicose Veins and Blood Clots

I have had a slight case of varicose veins on my lower left leg for many years with no detrimental effects. An ultrasound blood test show that I have deep vein blood clots. Hematologist says I should take Enoxaparin 80 mg subcutaneously every 12 hrs. for the rest of my life. Am interested in possible differing opinions as well as those that agree.
Tue, 4 Mar 2014
Report Abuse
  User's Response
's  Response
If you've seen a Hematologist and he/she has recommended Lovenox, then you've got a hypercoagulable disorder that makes you prone to blood clots. Not being on an anticoagulant greatly increases your risk of stroke, loss of a limb or death. I am a bit surprised that warfarin (an oral anti-coagulant) isn't suggested, but the hematologist is the expert on clotting problems and I'd go with the recommendation. You varicose veins likely had little to do with the problem, as they are superficial, not deep veins. However, clots in the superficial veins can, over time,cause varicose veins.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Vascular surgery


Varicose Veins and Blood Clots

If you ve seen a Hematologist and he/she has recommended Lovenox, then you ve got a hypercoagulable disorder that makes you prone to blood clots. Not being on an anticoagulant greatly increases your risk of stroke, loss of a limb or death. I am a bit surprised that warfarin (an oral anti-coagulant) isn t suggested, but the hematologist is the expert on clotting problems and I d go with the recommendation. You varicose veins likely had little to do with the problem, as they are superficial, not deep veins. However, clots in the superficial veins can, over time,cause varicose veins.